MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Catalog Number 19AGN-751
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 22 august 2024, a 19mm sjm regent heart valve was chosen for a aortic valve replacement (avr) procedure.During procedure, after root enlargement the physician implanted the valve.Approximately thirty to forty minutes after the procedure, they found that because of hypertrophic lv and valve thickness leaflet motion was compromised.The valve was explanted and a new 17mm sjm regent heart valve was implanted.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported discharged.
 
Additional Manufacturer Narrative
An event of incomplete coaptation was reported.A return device assessment could not be performed since device was not returned for analysis.It was indicated that the approximately thirty to forty minutes after the procedure, they found that because of hypertrophic lv and valve thickness leaflet motion was compromised.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of leaflet incomplete coaptation was reported.The device was returned to abbott for investigation and found that both the leaflets were intact and mobile.The valve was able to be rotated freely.There were no visible evidence of surface damage or anomalies.Hydrodynamic testing upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incomplete coaptation could not be conclusively determined.The reported surgical intervention was a result of case-specific circumstance as the device was explanted and a replacement was implanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20224212
Report Number2135147-2024-04520
Device Sequence Number3505410
Product Code LWQ
UDI-Device Identifier05414734005869
UDI-Public(01)05414734005869(17)290124(10)C00018385
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number19AGN-751
Device Lot NumberC00018385
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/11/2024
12/21/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/24/2024
12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown